Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Heart patient. Having dizziness, nausea and bipolar mood swings. What could be the reason?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
hi I am a chf heart patient,4 stints ,I have had 3 by passes and 2 defiberlator/ pace maker I also have syncope,and right now i am doing leg neuroapathy.i have real dizzy spells and naseaue a long withbipolar mood swings I am on Prozac 40 mg's 2x daily.
Posted Tue, 26 Nov 2013 in General Health
Answered by Dr. Jorge Brenes-Salazar 1 hour later
Brief Answer: Orthostatic hypotension likely Detailed Answer: Dear XXXXXXX Thanks for the query. It is not uncommon for patients with CHF to have orthostatic hypotension given the significant number of blood pressure related medications they take, and it sounds that this may be your case as well. Sometimes as heart failure progresses dose adjustments have to be made on medications; a good test for you in this regard would be an ambulatory blood pressure monitor, with which you can also record symptoms in case you have a spell, and see if it correlates with a drop in the blood pressure. There may also be a component of autonomic dysfunction, given that you tell us that additionally you are experiencing peripheral neuropathy and glucose swings. An autonomic function test, including tilt-table test may prove beneficial for diagnosis. Yours truly, Dr Brenes-Salazar MD Cardiology Mayo Clinic MN
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor